Massachusetts, 2008Flooding in Massachusetts, September 27, 2008
September 27, 2008 · NWS BOX · 3 events in 2 counties and zones
Tropical Storm and then Hurricane Kyle moved east of Massachusetts on its trek towards Maine and Nova Scotia. The effects of Kyle were minimal on Southern New England with heavy rainfall and high surf the only concerns.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm and then Hurricane Kyle moved east of Massachusetts on its trek towards Maine and Nova Scotia. The effects of Kyle were minimal on Southern New England with heavy rainfall and high surf the only concerns. Kyle, combined with a separate coastal storm that moved through Southern New England the day before, produced anywhere from two to seven inches of rain. This resulted in significant flooding across Bristol and Plymouth Counties in southeastern Massachusetts and flash flooding in one county in Connecticut.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 27, 2:50 PM EST, 40 minutes earlier.
Area forecast discussion, Sep 27, 2:50 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT SAT SEP 27 2008
.SYNOPSIS...
LOW PRESSURE SOUTH OF LONG ISLAND COMBINED WITH THE BERMUDA HIGH PRES
CONTINUES A TROPICAL CONVEYOR BELT OF MOISTURE INTO SOUTHERN NEW
ENGLAND...YIELDING PERIODIC VERY HEAVY RAIN THIS AFTERNOON INTO EARLY
SUNDAY IN THE INTERSTATE 95 CORRIDOR AS PRECURSOR EVENT TO THE NEARBY
PASSAGE OF TROPICAL STORM KYLE SUNDAY AFTERNOON. KYLE IS EXPECTED TO PASS
EAST OF NEW ENGLAND...POSSIBLY BRINGING A PERIOD OF STRONG WINDS AND
HEAVY RAIN TO CAPE COD NANTUCKET AND THE OUTER MASSACHUSETTS COASTAL
WATERS DURING THE DAYLIGHT HOURS SUNDAY. FOR THE LATEST INFORMATION ON
KYLE...VISIT THE NATIONAL HURRICANE CENTER WEBSITE FOR DETAILS AS
WELL AS NWS TAUNTON HURRICANE LOCAL STATEMENTS ISSUED THIS EVENING.
DRY AND SEASONABLE WEATHER WILL RETURN EARLY NEXT WEEK...WITH THE
NEXT CHANCE OF RAIN ARRIVING AROUND MID WEEK.
&&
.NEAR TERM /UNTIL 3 AM SUNDAY MORNING/...
12Z NAM ESSENTIALLY NOT USED EXCEPT A BIT THIS AFTN.
THIS FCST IS PRIMARILY A BLEND OF THE 12Z GFS/UKMET AS WELL AS 12Z
GFS ENS AND 09Z SREF.
PLS FOLLOW TPC ON PATH OF KYLE.
IN SNE THE FOCUS IS ON THE WSHIFT NE TO SE AS THE PRIMARY LIFT ZONE
FOR HEAVY RAIN TONIGHT IN A POSSIBLE PRE EVENT. PLS MONITOR SFC WIND
FCST WHOSE DIRECTIONS HAVE BEEN MODIFIED FROM THE 12Z MAVMOSGUIDE AND
CURRENT DATA.
18Z CHH AND OKX SOUNDINGS A SAY FOCUS ON THE I95 CORRIDOR WST-PVD-BOS
NBT AND 40 EITHER SIDE. FOR PRIMARY KYLE RAIN...THATS SUNDAY AND
PROBABLY JUST OFFSHORE BUT COULD CLIP E MASS.
PNS IS A COMPILATION OF THE ENTIRE EXPECTED 48-60 HR EVENT DESPITE A
12-15 HR LULL LAST NIGHT.
MAX PW NR OR JUST SE OF I95 COMBINED ONCOMING DIV OF Q
500-300MB...SOME INDICATIONS OF INSTABILITY ALOFT...SFC-BL WSHIFT
FORCING AND GENERALLY FAIRLY DEEP FGEN INDICATED THAT RFALL SHOULD BE
INTENSE AT TIMES TONIGHT NR I95. I SUSPECT FURTHER NE IN NE MASS BUT
IT MAY REVERT TO HEAVIER QPF IN THE TAN PVD WLY REGION OVERNIGHT.
T IS LOW PROB AND USED -1 SBLI FROM THE GFS 12Z FCST IN AN ATTEMPT TO
INCLUDE THIS SLIGHT CHC WORDING.
SWELLS DOWN TO 7 FT OUTER WATERS FOR THE TIME BEING AND AND ONLY 5 FT
AT MVY COASTAL OBS. DISPENSED WITH THE HIGH SRF /CFW/ ADVY. WE PROBABLY
WILL NEED IT AGAIN TOMORROW BUT THAT IS HIGHLY DEPENDENT ON KYLES
PATH AND PREFER THE MID SHIFT REEVALUATE. THE BIG ENVELOPE OF HIGH SWELLS
MAY SHIFT FURTHER EAST AND THE PRIMARY RISK ZONE MAY BE E MASS
BEACHES INSTEAD OF WAY BACK TO RI.
&&
.SHORT TERM /3 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...
KYLE IS THE FOCUS AS CNV ZONE IN SE MASS /SFC WSHIFT SE VS NE/ IS
MERGED WITH KYLES PRES GRADIENT AND LOSING ITS CHARACTERISTICS.
THEREFORE ITS HEAVY RAINS SHOULD SUBSIDE BY 14Z IN MOST OF MASS AS
R+ SHIELD FOCUSES NR KYLES PATH.
SMALL CHANCE ENOUGH SS AND HEATING IN THE AFTN FOR A BAND OF TSTMS CT
RVR VALLEY BUT LOW PROB.
SUN NIGHT...GFS MAV MOSA GUIDE FCST COMBINED WITH HPC QPF.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
GOOD MODEL AGREEMENT EARLY THIS PERIOD WITH KYLE EXITING THE EASTERN
NEW ENGLAND WATERS SUNDAY EVENING. HOWEVER...A CHANCE OF SHOWERS
WILL LINGER SUN NIGHT AND INTO EARLY MON...AS MID LEVEL TROF AND
ASSOCIATED SURFACE COLD FRONT MOVE ACROSS THE REGION DURING THIS
TIME. BY MON AFTERNOON GOOD MODEL AGREEMENT THAT MEAN TROF AXIS AND
ASSOCIATED DEEP LAYER MOISTURE WILL BE OFFSHORE. THUS...DRY WEATHER
SHOULD RETURN TO THE REGION MON AFTERNOON. THIS DRY WEATHER AND
SEASONABLE TEMPS SHOULD LINGER INTO TUE AS SHORT WAVE RIDGING
DEVELOPS OVER THE REGION AHEAD OF NEXT TROF ENTERING THE GREAT
LAKES.
00Z MODEL GUIDANCE IN GOOD AGREEMENT THAT THE ARRIVAL OF OCTOBER
WILL BE ACCOMPANIED BY A HIGHLY AMPLIFIED PATTERN MID TO LATE NEXT
WEEK...WITH A LONG WAVE TROF SETTING UP ACROSS THE NORTHEAST. GOOD
MODEL AGREEMENT ON THE TIMING OF THE LEAD SHORT WAVE AND ASSOCIATED
COLD FRONT TO ARRIVE HERE IN THE TUE NIGHT - WED TIME FRAME.
THEREFORE...ABOVE AVERAGE CONFIDENCE ON A CHANCE OF SHOWERS HERE TUE
NIGHT INTO WED. THEREAFTER...MODELS DISAGREE ON THE TIMING AND
AMPLITUDE OF THE NEXT SHORT WAVE ROTATING THROUGH THE NORTHEAST
MEAN MID LEVEL TROF. HOWEVER THE OVERALL LARGE SCALE FLOW ACROSS NEW
ENGLAND THU AND FRI WILL BE A COOL AND UNSTABLE CYCLONIC FLOW. SO
EXPECTING MAINLY DRY WEATHER THU AND FRI WITH ISOLATED DIURNAL SHOWER
GIVEN COLD AIR ALOFT WITH MID LEVEL TROF OVERHEAD. COOLER THAN
NORMAL TEMPS EXPECTED AS BOTH 00Z GFS/ECMWF AND 00Z ENSEMBLES
SUGGEST 850 TEMPS COOLING TO ABOUT +4C THU AND THEN DOWN TO +2C FRI
THEREFORE THE HIGHER TERRAIN MAY ONLY SEE HIGHS FRI IN THE 50S
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
WIDESPREAD IFR CONDITIONS PERSISTING TONIGHT INTO SUN...POSSIBLY
IMPROVING TO MVFR/VFR CT VALLEY SUN AFTERNOON.
PERIODS OF HEAVY RAIN WILL CONTINUE...HEAVIEST LIKELY TONIGHT ACROSS
EASTERN MA AND RI EXTENDING NWD INTO SE NH. LOW PROB OF TSTM
ALTHOUGH INDICES ARE MARGINAL AT BEST.
WIND GUSTS MAY BRIEFLY APPROACH TROPICAL STORM FORCE ON OUTER CAPE
AND ACK SUN MORNING AS KYLE MAKES HIS CLOSEST APPROACH.
ELSEWHERE...NO WIND PROBLEMS ANTICIPATED.
SUNDAY NIGHT...IFR /MVFR CONDS LIKELY...MAINLY CIGS. SCATTERED SHOWERS.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
MONDAY...IFR/MVFR CIGS IN THE MORNING SHOULD LIFT TO A BKN DECK OF
MVFR/VFR. SCATTERED SHOWERS EARLY BOS-PVD-HYA-ACK.
TUESDAY...VFR WITH MVFR IN SCATTERED SHOWERS POSSIBLE LATE TUE NIGHT.
WEDNESDAY...MVFR IN SCATTERED SHOWERS.
&&
.MARINE...
THIS AFTERNOON...
11 AM CWF FCST HAS ADJUSTED SEAS WINDS AND HEADLINES FOR SUNDAY...MAINLY
CAPE COD CANAL WATERS EAST TO 15 MILES EAST OF GLOUCESTER MASS.
HEADLINES WHERE MOST CONFIDENT.
FCST IS GFS MAV MOSGUIDE WINDS TONIGHT AND SUN NIGHT AND LEFT THE
11AM WIND FCST FOR SUNDAY TO INCLUDE THE TPC TCM WIND FIELDS. HOWEVER
THIS MAY BE CHANGED WITH THE 445 PM TPC UPDATED KYLE DATA.
ATTM...APPEARS TO ME TROP WIND GUSTS OR SUSTAINED ACK-PVC EWD AND
GALE WATCH MAY BE DISCARDED IN LIEU OF AN SCA IN OVERNIGHT KBOX
UPDATE.
OUTLOOK...MONDAY THROUGH WEDNESDAY...
SUNDAY NIGHT...KYLE SHOULD BE OVER GEORGES BANK OR GULF OF
ME...TRACKING TOWARD NOVA SCOTIA.
MONDAY AND TUE...FAIRLY LIGHT WINDS AND SUBSIDING SEAS EXPECTED.
WED...SOUTH WINDS WILL INCREASE AS COLD FRONT APPROACHES FROM THE
WEST. SCATTERED SHOWERS EXPECTED. MODEST NW WIND POSSIBLE LATE WED
NIGHT BEHIND COLD FRONT.
&&
.HYDROLOGY...
FOR STORM TOTALS...WE WILL CONTINUE TO ADD THE TWO OR THREE SEGMENT
EVENT...DESPITE THE 12-15 HOUR BREAK THAT HAS OCCURRED. THIS MAKES
BOOKKEEPING EASIER FOR THE FRI-SUN EVENT AND WE WILL ELABORATE IN
SUBSEQUENT PNSS REGARDING THE VALUED RECOVERY PERIOD AS RUNOFF FLOWS
OUT THE SYSTEM ALLOWING FOR RENEWED R+ ON OUR DOORSTEP.
FLS FOR URBAN SMALL STREAM FLOOD ADVY SEEMS TO BE WORKING WELL ATTM.
NEXT SHIFT WILL REEVALUATE.
FIRST UP FOR FLOODING IS THEN PAWTUXET AT CRANSTON WHERE WE NOW HAVE
A FLOOD WARNING.
QPF TONIGHT AND EARLY SUN IS EXPECTED TO BE 1.5 TO 3 INCHES I95 REGION.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH SUNDAY MORNING FOR CTZ004.
MA...FLOOD WATCH THROUGH SUNDAY MORNING FOR MAZ004>007-012>021-026.
NH...FLOOD WATCH THROUGH SUNDAY MORNING FOR NHZ011-012-015.
RI...FLOOD WATCH THROUGH SUNDAY MORNING FOR RIZ001>007.
MARINE...GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT MONDAY FOR ANZ235-237-255.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT SUNDAY FOR ANZ250-254.
TROPICAL STORM WATCH FOR ANZ250-254.
&&
SYNOPSIS...DRAG/NOCERA 349
NEAR TERM...DRAG 349
SHORT TERM...DRAG 349
LONG TERM...NOCERA
AVIATION...KJC/DRAG/NOCERA 349
MARINE...DRAG/NOCERA 349
HYDROLOGY...DRAG 349Hazardous weather outlook, Sep 27, 10:52 AM EST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1152 AM EDT SAT SEP 27 2008
CTZ002>004-MAZ002>019-021-026-NHZ011-012-015-RIZ001>005-281200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
1152 AM EDT SAT SEP 27 2008
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
IN ADDITION...A FEW THUNDERSTORMS ARE POSSIBLE TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
MAZ022>024-RIZ008-281200-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
1152 AM EDT SAT SEP 27 2008
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
IN ADDITION...A PERIOD OF VERY HEAVY RAIN IS LIKELY THIS AFTERNOON
PRODUCING POOR DRAINAGE AND URBAN TYPE FLOODING. A FEW THUNDERSTORMS
ARE POSSIBLE AS WELL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
TROPICAL STORM KYLE IS EXPECTED TO TRACK EAST OF NEW ENGLAND SUNDAY...PASSING
BETWEEN 100 MILES EAST OF NANTUCKET AND CAPE COD. ON THIS TRACK A PERIOD
OF STRONG NORTH WINDS ARE LIKELY ACROSS NANTUCKET AND CAPE COD SUNDAY.
HOWEVER THE INTENSITY OF KYLE IS SOMEWHAT UNCERTAIN ALONG WITH THE MAGNITUDE
OF THE WIND FIELD ON THE WEST SIDE OF THE STORM. IF FORECAST CONFIDENCE
INCREASES ON A PERIOD OF STRONG WINDS...A TROPICAL STORM WATCH MAY BE
ISSUED THIS AFTERNOON. KYLE WILL BE MOVING RAPIDLY AS IT TRACKS EAST OF
NEW ENGLAND. THIS WILL LIKELY LIMIT THE PERIOD OF STRONG WINDS TO
ABOUT 6 HOURS IN DURATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
MAZ020-RIZ006-007-281200-
SOUTHERN BRISTOL MA-WASHINGTON RI-NEWPORT RI-
1152 AM EDT SAT SEP 27 2008
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH SURF ADVISORY.
A FEW THUNDERSTORMS ARE POSSIBLE TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ230>237-281200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
1152 AM EDT SAT SEP 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW THUNDERSTORMS ARE POSSIBLE TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
MARINERS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS CONCERNING
KYLE. LATEST INDICATIONS ARE FOR KYLE TO PASS ABOUT 100 MILES EAST OF
CAPE COD AND NANTUCKET SUNDAY. A 6 HOUR PERIOD OF 30 TO 40 KT NORTH
WIND GUSTS ARE POSSIBLE ACROSS THE CAPE COD NANTUCKET MARTHAS VINEYARD
AND BUZZARDS BAY WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ250-281200-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
1152 AM EDT SAT SEP 27 2008
...TROPICAL STORM WATCH IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WATCH FOR ESSENTIALLY SUNDAY.
A FEW THUNDERSTORMS ARE POSSIBLE TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WATCH.
MARINERS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS CONCERNING
KYLE. LATEST INDICATIONS ARE FOR KYLE TO PASS ABOUT 100 MILES EAST OF
CAPE COD AND NANTUCKET SUNDAY. A 6 HOUR PERIOD OF 30 TO 40 KT NORTH
WINDS ARE POSSIBLE ACROSS THE CAPE COD AND NANTUCKET WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ254-281200-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1152 AM EDT SAT SEP 27 2008
...TROPICAL STORM WATCH IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WATCH FOR ESSENTIALLY SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TROPICAL STORM WATCH.
MARINERS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS CONCERNING
KYLE. LATEST INDICATIONS ARE FOR KYLE TO PASS ABOUT 100 MILES EAST
OF CAPE COD AND NANTUCKET SUNDAY. A 6 HOUR PERIOD OF 30 TO 40 KT
NORTH WINDS ARE POSSIBLE ACROSS THE CAPE COD AND NANTUCKET WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ255-281200-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1152 AM EDT SAT SEP 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A THUNDERSTORM IS POSSIBLE THIS AFTERNOON OR NIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
MARINERS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS CONCERNING
KYLE. LATEST INDICATIONS ARE FOR KYLE TO PASS ABOUT 100 MILES EAST
OF CAPE COD AND NANTUCKET SUNDAY. A 6 HOUR PERIOD OF 30 TO 40 KT
NORTH WINDS ARE POSSIBLE ACROSS THE CAPE COD AND NANTUCKET WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
DRAG
Flood, Bristol
- When
- September 27, 3:30 PM EST to 6:00 PM EST
- Where
- Bristol County, 0.22 mi SW of Ocean Grove to 1.06 mi SSW of Luther Corner
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 41.728, -71.203
Three and a half to five and a half inches of rain fell across Bristol County as tropical moisture streamed northward from Hurricane Kyle.|In Somerset, this heavy rainfall resulted in Buffington Brook exceeding its banks and two feet of water running over County and Buffington Streets. Several businesses sandbagged their property. A large sinkhole formed on County Street. A car was stuck in flood waters on Brayton Avenue and two people had to be rescued by boat. The Lees river overran its banks at Main Street in Swansea, resulting in flooding of Main Street. President Avenue and Pierce and Doval Streets in Fall River were also flooded with at least two feet of water. At least two cars were stuck in flood waters and manhole covers popped off in other locations. In addition, several basements were flooded.
Flood, Bristol
- When
- September 27, 3:56 PM EST to 5:30 PM EST
- Where
- Bristol County, 0.86 mi SW of North Bristol to 1.43 mi WSW of Sconticut Neck
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.660, -70.940
Four to six inches of rain fell in New Bedford with tropical moisture streaming northward from Hurricane Kyle. This resulted in street flooding. County Street was closed due to three feet of water on the road. The intersection of Purchase Street and Coggeshall, as well as Hillman Street also were flooded.
Flood, Plymouth
- When
- September 27, 8:20 PM EST to 11:00 PM EST
- Where
- Plymouth County, Pinehurst Beach to 0.91 mi NNW of Onset
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 41.750, -70.720
An Onset mobile home park was flooded with two and a half feet of water. One mobile home was moved off its foundation by these flood waters. Also, East Boulevard in the Onset section of Wareham was closed due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Maryland, September 27, 2008$3,000 · 7 events
- Frost and Freeze in Oregon, September 27, 20083 events
- Frost and Freeze in California, September 27, 20082 events
- Flood in New Hampshire, September 27 to 28, 2008$10,000 · 1 event
- Flash Flood in West Virginia, September 27, 20081 event
- Seiche in Florida, September 27, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136135, 136136, 136707.